Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Aug 11, 2021, 12:33 AM EDT for Liberty County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2021, 12:33 AM EDT (04:33 UTC)
- Expired
- Aug 11, 2021, 1:00 AM EDT
- In force
- 27 min
- Issued by
- NWS Tallahassee, FL
- Hail
- 0.00 in
- Wind
- 50
County Liberty County, FL
The radar
The Tallahassee radar (KTLH), 60 km from the middle of the area, began a volume at 04:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 4.6 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2001 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1051 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
740
WWUS82 KTAE 110433
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
1233 AM EDT Wed Aug 11 2021
FLZ015-026-027-115-127-110500-
Inland Franklin FL-Liberty FL-Coastal Wakulla FL-Coastal Franklin FL-
Inland Wakulla FL-
1233 AM EDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of western Wakulla,
southeastern Liberty and Franklin Counties through 100 AM EDT...
At 1233 AM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Carrabelle, moving northwest at 35 mph.
HAZARD...Wind gusts up to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Carrabelle, Carrabelle Beach, East Camp, Jewel Fire Tower, Morgan
Place, Saint Teresa, Turkey Point, Royal Bluff, Mcintyre, High Bluff,
Yent Place, St George Island St Pk, Sanborn, Owens Bridge, Poplar
Camp, Smith Creek, Sumatra, Lanark Village, Twin Pole and Curtis
Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2968 8474 3001 8505 3030 8472 3030 8465
2994 8444
TIME...MOT...LOC 0433Z 134DEG 29KT 2994 8458
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
55-SCHOLLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 10, 8:55 PM EDT, 3 hours 38 minutes earlier.
Area forecast discussion, Aug 10, 8:55 PM EDT, 3 hours 38 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 855 PM EDT Tue Aug 10 2021 .UPDATE... No significant changes to the previous forecast appear necessary. && .AVIATION... [Through 00z Thursday] Remaining convection across the region will diminish this evening with VFR conditions expected to prevail. Scattered afternoon showers and thunderstorms are expected across the area again for Wednesday afternoon. && .PREV DISCUSSION [355 PM EDT]... .SHORT TERM [Tonight Through Thursday Night]... Typical summer weather will continue, with the daily rhythm of showers and thunderstorms. The subtropical surface ridge axis will extend inland from the Atlantic across the Florida Panhandle, with weak east to southeast steering flow. PW values in the 1.8-2 inch range will provide plenty of moisture for deep moist convection. Bulk shear values of 10 knots or less will mainly support single-cell pulse storms with gusty downdraft winds. Currently, there is a cluster of storms over the Apalachicola National Forest, and another cluster centered up near Columbus, Georgia. The area between these two clusters should fill in with storms over the next few hours, drifting west across southeast Alabama early this evening. Later this evening, the Atlantic seabreeze may bring a round of storms past the I-75 corridor, before dissipation occurs during the early overnight hours. .LONG TERM [Friday Through Tuesday]... After a status quo Friday, our attention will turn to the effects of the tropical system that is forecast to arrive near Florida or over the eastern Gulf this weekend. Potential Tropical Cyclone 6 was located over the far northeast Caribbean Sea this afternoon and is forecast to become a tropical storm late today or tonight. An abundance of guidance brings the storm to the eastern Gulf this weekend, and the official NHC forecast track cone encompasses nearly our entire stretch of Panhandle and Big Bend coast. There are lots of questions about what kind of shape the system will be in. One of the factors will be if the storm has an over-water track through the Straits of Florida, or whether it must first traverse some of the FL Peninsula before arriving in the Gulf. Obviously, details will come into focus over the next few days. For now, the message is simply one of preparedness. The period of highest impact appears to be around Sunday and/or Monday. Regardless of strength, a main concern will be with rainfall potential, especially in light of the flooding that is still ongoing over the SE Big Bend after heavy rain last week. By Tuesday, the question will be how quickly the system exits. There is a mixed signal in guidance, with some lifting the system out, while some pieces of guidance notably hang the storm up over the Southeast U.S.. That would have an impact on flood potential. .MARINE... The main concern for the rest of this week will continue to be erratic and gusty winds near afternoon and evening showers and thunderstorms. Low dispersion values are forecast over inland areas on Wednesday and Thursday afternoons due to weak transport winds. Otherwise, a seasonably moist and unstable air mass will persist, with afternoon seabreezes near the coast. .FIRE WEATHER... The main concern for the rest of this week will continue to be erratic and gusty winds near afternoon and evening showers and thunderstorms. Low dispersion values are forecast over inland areas on Wednesday and Thursday afternoons due to weak transport winds. Otherwise, a seasonably moist and unstable air mass will persist, with afternoon seabreezes near the coast. .HYDROLOGY... The Steinhatchee River near Cross City has been slowly receding since early Sunday but remains in moderate flood. This river is a slow responder, so it will likely take the entirety of this week to finally drop below flood stage. On the Lower Suwanee River, river levels will rise for the rest of this week as large quantities of water route down from the Withlacoochee, Upper Suwanee, and the Santa Fe Rivers. Rock Bluff is expected to rise through flood stage this afternoon, and a Flood Warning is in effect there. Points near Branford and Bell are also likely to reach flood later this week, and Wilcox bears watching. Otherwise, slow movement of scattered afternoon thunderstorms means there will be small pockets for each of the next few days with heavy rain. This could bring small areas of localized runoff issues, particularly over our Florida counties. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 74 93 74 94 74 / 30 60 20 50 20 Panama City 76 91 76 91 76 / 30 50 20 40 20 Dothan 73 93 74 92 73 / 50 50 20 50 20 Albany 74 94 75 95 75 / 20 50 10 40 10 Valdosta 73 93 74 93 73 / 30 40 20 30 10 Cross City 74 91 74 92 73 / 40 40 30 40 20 Apalachicola 77 88 77 89 77 / 20 50 20 40 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && UPDATE...DVD NEAR TERM...Haner SHORT TERM...Haner LONG TERM...Haner AVIATION...DVD MARINE...Haner FIRE WEATHER...Haner HYDROLOGY...Haner
In the hours before
Local storm report, Aug 10, 9:15 PM EDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TALLAHASSEE FL
915 PM EDT TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM TSTM WND DMG MAYO 30.05N 83.18W
08/10/2021 LAFAYETTE FL 911 CALL CENTER
TREES DOWN IN MAYO.
0648 PM TSTM WND GST MAYO 30.05N 83.17W
08/10/2021 M51 MPH LAFAYETTE FL PUBLIC
GUST TO 51 MPH AT LAFAYETTE HIGH SCHOOL.
0733 PM TSTM WND DMG 2 ENE OAK GROVE 31.10N 85.75W
08/10/2021 GENEVA AL 911 CALL CENTER
ROOF DAMAGE TO A STRUCTURE AT 882 COUNTY
ROAD 34.
0740 PM TSTM WND DMG HIGHFALLS 31.10N 85.80W
08/10/2021 GENEVA AL 911 CALL CENTER
TREE AND POWER LINE DOWN NEAR COUNTY ROAD 41
AND COUNTY ROAD 34 INTERSECTION.
0747 PM TSTM WND GST 3 SW KINSEY 31.27N 85.38W
08/10/2021 M40 MPH HOUSTON AL MESONET
MEASURED 40 MPH GUST AT THE DOTHAN
TECHNOLOGY CENTER.
&&
DVDSpecial weather statement, Aug 10, 9:21 PM EDT, 3 hours 12 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
921 PM EDT Tue Aug 10 2021
FLZ028-110200-
Inland Taylor FL-
921 PM EDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of north central Taylor
County through 1000 PM EDT...
At 920 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Perry, moving southwest at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Perry, Lake Bird, Iddo, Secotan, Boyd, Hampton Springs and Shady
Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3004 8369 3026 8386 3030 8375 3030 8351
3023 8345
TIME...MOT...LOC 0120Z 056DEG 8KT 3027 8359
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Aug 10, 9:42 PM EDT, 2 hours 51 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
942 PM EDT Tue Aug 10 2021
FLZ034-134-110245-
Coastal Dixie FL-Inland Dixie FL-
942 PM EDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of Dixie County through
1045 PM EDT...
At 942 PM EDT, Doppler radar was tracking a strong thunderstorm near
Cross City, moving northwest at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cross City, Horseshoe Point, Suwannee, Horseshoe Beach, Tennille,
Shamrock, Clara, Cross City Airport, Shired Island, Old Town,
Guaranto Springs, Jena, Hines, Jonesboro, Eugene, Fletcher, Yellow
Jacket and Fanning Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2941 8323 2940 8328 2951 8341 2963 8345
2967 8343 2967 8336 2982 8332 2982 8293
2972 8295 2972 8296 2964 8296 2963 8297
2958 8295 2954 8298 2947 8298 2937 8307
2935 8306 2932 8312 2932 8314 2929 8317
TIME...MOT...LOC 0142Z 115DEG 14KT 2962 8304
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Aug 10, 9:51 PM EDT, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
951 PM EDT Tue Aug 10 2021
FLZ028-128-110245-
Inland Taylor FL-Coastal Taylor FL-
951 PM EDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of Taylor County
through 1045 PM EDT...
At 951 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Perry, moving southwest at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Perry, Pinland, Fish Creek, Jug Island, Howell Place, Secotan, Boyd,
Smith, Adams Beach, Scanlon, Econfina, Dekle Beach, Lake Bird, Jack
Lee Island, Keaton Beach, Bird Island, Foley, Blue Springs,
Perry-Foley Airport and Bucell Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2967 8353 2987 8367 2995 8377 3001 8392
3009 8401 3010 8400 3009 8399 3010 8399
3029 8366 3011 8339
TIME...MOT...LOC 0151Z 053DEG 15KT 3018 8367
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Aug 11, 12:14 AM EDT, 19 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1214 AM EDT Wed Aug 11 2021
FLZ017-018-027-115-118-127-128-110500-
Coastal Wakulla FL-Coastal Jefferson FL-Inland Jefferson FL-
Coastal Franklin FL-Inland Wakulla FL-Coastal Taylor FL-Leon FL-
1214 AM EDT Wed Aug 11 2021
...A gusty winds associated with thunderstorms moving on shore from
Apalachee Bay will impact portions of Wakulla, southwestern
Jefferson, southern Leon and northeastern Franklin Counties through
100 AM EDT...
At 1213 AM EDT, Doppler radar was tracking a strong thunderstorm near
St. Marks, moving northwest at 35 mph.
HAZARD...Winds of 40 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
St. Marks, Crawfordville, Woodville, Wakulla, Sopchoppy, Newport,
Shadeville, Brown House, Leon Sinks, Wakulla Springs, Eight Mile
Pond, Panacea, Medart, Buckhorn, Bethel, Natural Bridge, Liveoak
Island, Alligator Point, Saint Teresa and Bald Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3034 8469 3036 8404 3003 8393 3000 8400
3003 8406 2999 8426 2989 8428 2983 8442
TIME...MOT...LOC 0413Z 139DEG 29KT 3011 8429
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
55-SCHOLLSpecial weather statement, Aug 11, 12:33 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1233 AM EDT Wed Aug 11 2021
FLZ015-026-027-115-127-110500-
Inland Franklin FL-Liberty FL-Coastal Wakulla FL-Coastal Franklin FL-
Inland Wakulla FL-
1233 AM EDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of western Wakulla,
southeastern Liberty and Franklin Counties through 100 AM EDT...
At 1233 AM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Carrabelle, moving northwest at 35 mph.
HAZARD...Wind gusts up to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Carrabelle, Carrabelle Beach, East Camp, Jewel Fire Tower, Morgan
Place, Saint Teresa, Turkey Point, Royal Bluff, Mcintyre, High Bluff,
Yent Place, St George Island St Pk, Sanborn, Owens Bridge, Poplar
Camp, Smith Creek, Sumatra, Lanark Village, Twin Pole and Curtis
Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2968 8474 3001 8505 3030 8472 3030 8465
2994 8444
TIME...MOT...LOC 0433Z 134DEG 29KT 2994 8458
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
55-SCHOLLThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 8:02 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 30 min |
| Aug 10, 9:21 PM EDT | Special Weather Statement | TAE | Taylor | 39 min |
| Aug 10, 9:42 PM EDT | Special Weather Statement | TAE | Dixie | 63 min |
| Aug 10, 9:49 PM EDT | Special Marine Warning | TAE | 116 min | |
| Aug 10, 9:51 PM EDT | Special Weather Statement | TAE | Taylor | 54 min |
| Aug 10, 11:40 PM EDT | Special Marine Warning | TAE | 78 min | |
| Aug 11, 12:14 AM EDT | Special Weather Statement | TAE | Wakulla | 46 min |
| Aug 11, 12:50 AM EDT | Special Marine Warning | TAE | 40 min | |
| Aug 11, 1:04 AM EDT | Special Weather Statement | TAE | Franklin | 41 min |
| Aug 11, 3:20 PM EDT | Special Weather Statement | TAE | Gulf | 25 min |
| Aug 11, 3:45 PM EDT | Special Weather Statement | TAE | Gulf | 30 min |
| Aug 11, 3:55 PM EDT | Special Weather Statement | TAE | Wakulla | 35 min |
| Aug 11, 4:36 PM EDT | Special Weather Statement | TAE | Liberty | 39 min |
| Aug 11, 4:58 PM EDT | Special Weather Statement | TAE | Washington | 47 min |
| Aug 11, 5:46 PM EDT | Special Weather Statement | TAE | Washington | 44 min |
| Aug 10, 8:02 PM EDT | Special Weather Statement | TAE | Geneva | 28 min |
| Aug 11, 6:50 PM EDT | Special Weather Statement | TAE | Geneva | 40 min |
| Aug 11, 7:55 PM EDT | Special Weather Statement | TAE | Coffee | 50 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.